Posted by rapunzel on November 10, 2001, at 17:59:50
In reply to Re: just started zyprexa and effexor for depresion, posted by ttt on November 10, 2001, at 16:53:09
> Has anyone else suffer insomnia when stopping zyprexa?
> If yes, how you do cure insomnia?
Yes!! I suffered terrible insomnia, in addition to the suididal depression and almost complete inability to eat while I was withdrawing from this drug. Many doctors seem not to know that Zyprexa should have a long weaning off period to avoid withdrawal symptoms. The best way to combat withdrawal is to get back on the drug and then wean off more slowly. The worse your withdrawal, the slower you should take it. If for some reason you are unable to go back to taking zyprexa, you could ask your doctor for an innocuous med to help you sleep. My quack doc, who did not believe that I was suffering from withdrawal, did not put me back on zyprexa but instead prescribed a multitude of other drugs. For insomnia, she prescribed Trazadone - a very, very mild SSRI that is prescribed more as a sleep aide than as an anti-depressent. Or you could try taking an antihistimine at night before going to bed. One that I am on now (for allergies, not sleep) that seems to be very soporific is hydroxyzine. Both trazadone and hydroxyzine are very very cheap.
Hope this helps. Please let me know how you are doing.